MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

CONSOLIDATED MEDICAL EQUIPMENT COMPANY AIRSEAL; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Catalog Number IAS12-120LPI
Medical Device Problem Code Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 04/16/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The reported device is being returned to conmed for evaluation.A supplemental and final report will be filed following the completion of the device evaluation and complaint investigation.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the ias12-120lpi, 12 mm access port & palm grip obt w/blade less optical tip device was used in a robotic assisted laparoscopic prostatectomy with colostomy creation procedure on (b)(6) 2025, and ¿the trocar tip was broken off during procedure¿.Further assessment found the device had fragmented into the patient and "only portion was retrieved.Unable to find other portion".The retrieved fragment was removed with a grasper.The procedure was completed as normal, without the use of an alternate device and with no delay.The patient was reportedly not injured.There was no report of medical/surgical intervention or extended hospitalization for the patient due to the event.The patient's current status is described as "inpatient spinal cord injury unit".This report is being raised due to the reported injury of a portion of the device missing after fragmentation into the patient.
 
Additional Manufacturer Narrative
The device will not be returned for evaluation, but photographic evidence has been provided.A root cause cannot be determined; however, based upon the photos, risk assessment and ifu, a possible cause of this event could be the use of excessive force.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of one device for this lot number and failure mode.A two-year review of complaint history revealed there has been a total of 48 reports, regarding 48 devices, for this device family and failure mode.During this same time frame (b)(4) devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be (b)(4).Per the instructions for use, the user is advised to take care that the outer wall of the airseal access port is only in contact with tissue and is neither trapped between nor collides with hard surfaces, such as other instruments or bone.Prolonged or sudden contact with hard surfaces can result in damage to or breakage of the access port.Only surgical hand instruments should be passed down the airseal access port.Do not insert trocars or robotic instruments down the airseal access port.Improper use can result in damage to or breakage of the access port.Do not use excessive downward force.We will continue to monitor per regulatory requirements to help ensure patient safety.
 
Event or Problem Description
A sales representative reported on behalf of a customer that the ias12-120lpi, 12 mm access port & palm grip obt w/bladeless optical tip device was used in a robotic assisted laparoscopic prostatectomy with colostomy creation procedure on (b)(6) 2025, and ¿the trocar tip was broken off during procedure¿.Further assessment found the device had fragmented into the patient and "only portion was retrieved.Unable to find other portion".The retrieved fragment was removed with a grasper.The procedure was completed as normal, without the use of an alternate device and with no delay.The patient was reportedly not injured.There was no report of medical/surgical intervention or extended hospitalization for the patient due to the event.The patient's current status is described as "inpatient spinal cord injury unit".This report is being raised due to the reported injury of a portion of the device missing after fragmentation into the patient.

Brand Name
AIRSEAL
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX  31136
Manufacturer (Section G)
CONSOLIDATED MEDICAL EQUIPMENT COMPANY
ave. alejandro dumas 11321
complejo industrial chihuahua
chihuahua 31136
MX   31136
Manufacturer Contact
beth madeline
11311 concept blvd
largo, FL 33773
7274708358
MDR Report Key21941459
Report Number3007305485-2025-00080
Device Sequence Number18279674
Product Code GCJ
UDI-Device Identifier10845854045688
UDI-Public(01)10845854045688(17)271030(10)202410304
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K230239
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberIAS12-120LPI
Device Lot Number202410304
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2025
Supplement Date Received by Manufacturer06/13/2025
Initial Report FDA Received Date05/01/2025
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/30/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexMale
Patient Weight77 KG
Patient EthnicityNon Hispanic